Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 62, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Nov 1, 2016, 9:42 AM CDT for Cedar County, Louisa County, Muscatine County, Iowa. It took effect at Nov 2, 2016, 1:00 PM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2016, 9:42 AM CDT (14:42 UTC)
- In effect from
- Nov 2, 2016, 1:00 PM CDT
- Expired
- Nov 5, 2016, 7:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cedar County, IA, Louisa County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River near Conesville (CNEI4). The gauge peaked at 12.98 ft at Nov 3, 2016, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05465000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
170
WGUS43 KDVN 011442
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT TUE NOV 1 2016
.Heavy rainfall across northeast Iowa last week combined with
rainfall tonight into Wednesday will push a part of the Cedar River
into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-020242-
/O.NEW.KDVN.FL.W.0062.161102T1800Z-161105T1200Z/
/CNEI4.1.ER.161102T1800Z.161103T0600Z.161104T0000Z.NO/
942 AM CDT TUE NOV 1 2016
...Flood Warning in effect until Thursday evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Cedar River near Conesville.
* Until Thursday evening.
* At 9:00 AM Tuesday the stage was 12.3 feet...and rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Wednesday...and continue rising
to 13.1 feet Thursday morning. Fall below flood stage Thursday
evening.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$7 follow-up statements
072
WGUS83 KDVN 020136
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT TUE NOV 1 2016
.Heavy rainfall across northeast Iowa last week combined with rainfall
late tonight into Wednesday will push a part of the Cedar River into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-021736-
/O.EXT.KDVN.FL.W.0062.161102T1800Z-161105T0600Z/
/CNEI4.1.ER.161102T1800Z.161102T1800Z.161103T1800Z.NO/
836 PM CDT TUE NOV 1 2016
...Flood Warning now in effect until Thursday...
The Flood Warning continues for
The Cedar River near Conesville.
* Until Thursday.
* At 8:00 PM Tuesday the stage was 12.6 feet...and rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Wednesday.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$182
WGUS83 KDVN 020922
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT WED NOV 2 2016
.Heavy rainfall across northeastern Iowa last week combined with rainfall
today will push a portion of the Cedar River into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-030122-
/O.CON.KDVN.FL.W.0062.161102T1800Z-161105T0600Z/
/CNEI4.1.ER.161102T1800Z.161102T1800Z.161103T1800Z.NO/
422 AM CDT WED NOV 2 2016
...Flood Warning remains in effect until Thursday...
The Flood Warning continues for
The Cedar River near Conesville.
* Until Thursday.
* At 4:00 AM Wednesday the stage was 12.6 feet...and steady.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage today.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$
12113
WGUS83 KDVN 021353
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 AM CDT WED NOV 2 2016
.Heavy rainfall across northeastern Iowa last week combined with rainfall
today will push a portion of the Cedar River into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-030553-
/O.EXT.KDVN.FL.W.0062.161103T0600Z-161105T0600Z/
/CNEI4.1.ER.161103T0600Z.161103T0600Z.161103T1800Z.NO/
853 AM CDT WED NOV 2 2016
...Flood Warning now in effect until Thursday...
The Flood Warning continues for
The Cedar River near Conesville.
* Until Thursday.
* At 8:00 AM Wednesday the stage was 12.8 feet...and rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Thursday morning.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$252
WGUS83 KDVN 030120
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
820 PM CDT WED NOV 2 2016
.Heavy rainfall across northeastern Iowa last week, combined with rainfall from today, will push a portion of the Cedar River into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-031720-
/O.EXT.KDVN.FL.W.0062.161103T0600Z-161105T0000Z/
/CNEI4.1.ER.161103T0600Z.161103T0600Z.161103T1200Z.NO/
820 PM CDT WED NOV 2 2016
...Flood Warning now in effect until Thursday morning...
The Flood Warning continues for
The Cedar River near Conesville.
* Until Thursday morning.
* At 8:00 PM Wednesday the stage was 12.9 feet...and slowly rising.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise to flood stage Thursday morning.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$
Speck293
WGUS83 KDVN 030915
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 AM CDT THU NOV 3 2016
.Heavy rainfall across northeastern Iowa last week combined with rainfall
this past Wednesday has pushed a portion of the Cedar River into flood.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-040115-
/O.CON.KDVN.FL.W.0062.000000T0000Z-161105T0000Z/
/CNEI4.1.ER.161103T1200Z.161103T1200Z.161103T1200Z.NO/
415 AM CDT THU NOV 3 2016
...Flood Warning remains in effect until this morning...
The Flood Warning continues for
The Cedar River near Conesville.
* Until this morning.
* At 3:00 AM Thursday the stage was 13.0 feet...and steady.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...Hover around the flood stage this morning...then start
to fall.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$
12294
WGUS83 KDVN 031353
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 AM CDT THU NOV 3 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-040553-
/O.EXT.KDVN.FL.W.0062.000000T0000Z-161105T0600Z/
/CNEI4.1.ER.161103T1800Z.161103T1800Z.161103T1800Z.NO/
853 AM CDT THU NOV 3 2016
...Flood Warning now in effect until today...
The Flood Warning continues for
The Cedar River near Conesville.
* Until today.
* At 8:00 AM Thursday the stage was 12.9 feet...and steady.
* Flood stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Hold near flood stage today. Fall to 12.6 feet on
Friday.
* Impact...At 13.0 feet...Water affects Edgewater Road and 245th
Street near Conesville.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$254
WGUS83 KDVN 032026
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT THU NOV 3 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC031-115-139-032056-
/O.CAN.KDVN.FL.W.0062.000000T0000Z-161105T0600Z/
/CNEI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 PM CDT THU NOV 3 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Cedar River near Conesville.
* At 3:00 PM Thursday the stage was 12.9 feet...and steady.
* Flood stage is 13.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crested around flood stage. fall to 12.5 feet Friday
morning.
* Impact...At 12.0 feet...Water affects low lying access roads to
recreational properties along the river.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Nov 1, 6:50 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 1, 6:50 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 650 AM CDT Tue Nov 1 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Tue Nov 1 2016 Lots of high level clouds enveloping the upper midwest at 3 AM with a weak front just northwest of the region. Areas of fog locally dense are behind this front with the front to arrive in the region by daybreak. Moisture streaming along the front supporting precipitation to break out as mid 50 dewpoints pool. Pressure rises and fall couplet in the plains support this boundary to stall across the region this afternoon. Temperatures are once again very mild with upper 50s to lower 60s. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Tue Nov 1 2016 Short term forecast confidence assessment...fair to poor or average to below average. The main issue is how quickly the moisture pools along the boundary and a weak disturbance in southern plains with an upper level disturbance arrives. Current indications are mid to late evening best timing with mainly showers and isolated storms with light to moderate amounts by Wednesday AM. Today...Considerable clouds most locations with a slow increase as the frontal boundary slides into the region. Highs under a filtered sunshine should be mostly 70 to 75 degrees, or 10 to 15 degrees above normal. May have some patchy to areas of fog in northwest sections until mid morning. Tonight...clouds to continue to thicken with showers and storms as stated earlier should bloom along and just behind boundary or mainly near I-80 corridor by late evening and into overnight hours. Precipitable water values should reach over 1 inch tonight allowing localized amounts greater than one half of an inch by Wednesday morning. .LONG TERM...(Wednesday through next Monday) ISSUED AT 330 AM CDT Tue Nov 1 2016 Wednesday...SREF placement of the main sfc front has it extending from southeast of Washington IA, to south of Freeport IL through midday with a weak wave rippling along it. Elevated clusters of showers and some storms to continue to move acrs the CWA in the VCNTY of this feature, with coverage looking to be higher from northeast of Iowa City into northwest IL through late morning. Quarter to half inch of additional rainfall possible in these NW IL areas by 18z Wed. Will put some patchy fog acrs the northeastern half of the CWA Wed morning just to the lee of the sfc wave where level moisture convergence occurs. Then as the sfc low on the boundary passes, the front will get some push to the south as Wed afternoon progresses, possibly laying out along the southern periphery by 00z Thu. Several 00z run model solutions suggest precip to wane some Wed afternoon after the sfc wave and vort lobe aloft passes to the east, and seems to make sense. May be more in the way of just lighter showers and sprinkles with migrating areas of fog Wed afternoon along the sinking front. High temps to range from the lower 60s on north flank of the front acrs the northwestern CWA, to the low 70s in the southeast. Unseasonable high sfc DPTs and humidity pooled along the front and in the warm sector. Wednesday night...The main upper short wave trof will look to dig out of the northern plains and toward the mid MS RVR Valley into Thu morning. With the main llvl front/baroclinicity continuing to seep southward, it appears most of the significant new areas of convection /precip generation will occur in moisture flux convergent areas just to the south and southeast of the DVN CWA Wed evening and into the overnight. But still some secondary bands of elevated rain with embedded thunder possible acrs the southeastern third of the CWA Wed evening with even some moderate to locally heavy rainfall possible of a half inch, to near an inch By early Thu morning in these areas if progged seasonably high 1.2 to 1.4 inch PWATs verify and linger long enough before getting shunted off to the southeast. But could also see the scenario like the 00z NAM is suggesting that besides a few festering sctrd light showers acrs the southeastern half to third through mid evening, the rest of the night mainly dry or spotty drizzle with lingering lift, while robust convection fires from KS/OK...central MO and up acrs northern IN and into southeastern MI. Will adjust POPs accordingly and go with post-frontal lows in the 40s for most of the area. Thursday and Friday...Latest run medium range progs still suggest a fine end of the week for the time of year, as both sfc high pressure and omega type blocking ridge aloft shifts east acrs the mid to upper MS RVR. Above normal highs in the 60s both days, and return flow signals by the new 00z ECMWF has highs around 70 for some spots along and south of I80 for Fri. Saturday through next Monday...The general ridging regime will look to extend into the weekend as well as generally dry and seasonably mild conditions through at least Sunday. Moisture return up the back side of eastward moving sfc anticyclone may try to spawn WAA- type showers up the plains and MO RVR Valley By Sunday, but will keep the local area dry with maybe just some high debris clouds spilling acrs the CWA from the west. ..12.. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) ISSUED AT 645 AM CDT Tue Nov 1 2016 Generally vfr conditions with periods of MVFR possible at CID/DBQ in fog until 01/16Z. Then, increasing mid/high clouds today with scattered showers and possibly isolated storms after 02/03Z as a front stalls across the region. This is handled as a prob30 grouping of showers with higher end MVFR conditions possible. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...12 AVIATION...Nichols
Hazardous weather outlook, Nov 1, 5:00 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT TUE NOV 1 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT TUE NOV 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TONIGHT...AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A NEARLY STATIONERY BOUNDARY LATE EVENING AND THROUGH THE OVERNIGHT HOURS. AN STORMS WILL BE NON-SEVERE WITH LIGHTNING THE MAIN RISK. ANY RAIN TOTALS SHOULD BE LIGHT TO MODERATE. PORTIONS OF THE CEDAR RIVER MAY EXPERIENCE FLOODING LATE THIS WEEK. PLEASE SEE THE LATEST FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS EMBEDDED IN AREAS OF RAIN WILL CONTINUE TO MOVE ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY INTO WEDNESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED TOMORROW. SOME STORMS MAY BE ABLE TO PRODUCE MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR TODAY AND TONIGHT. NICHOLS/12
In the hours before
Special weather statement, Nov 1, 5:57 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 557 AM CDT TUE NOV 1 2016 IAZ040-041-051-011400- BUCHANAN-DELAWARE-BENTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON 557 AM CDT TUE NOV 1 2016 ...AREAS OF FOG DEVELOPING...LOCALLY DENSE THROUGH 8 AM... A WEAK COOL FRONT WILL USHER IN AREAS OF FOG...LOCALLY DENSE WITH VISIBILITIES LOCALLY REDUCED TO AROUND A HALF MILE. THE FOG WILL BEGIN TO DISSIPATE BETWEEN 8 AND 9 AM. MOTORISTS SHOULD BE PREPARED FOR CHANGING VISIBILITIES BY SLOWING DOWN AND DRIVE DEFENSIVELY GIVING EXTRA DISTANCE WHEN BEHIND VEHICLES WHEN ENCOUNTERING LOW VISIBILITIES. NICHOLS
Special weather statement, Nov 1, 8:54 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 854 AM CDT TUE NOV 1 2016 IAZ040>042-051-052-011600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS 854 AM CDT TUE NOV 1 2016 ...AREAS OF FOG...LOCALLY DENSE THROUGH 10 AM... FOG HAS DEVELOPED BEHIND A WEAK COLD FRONT. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LOWER IN SOME AREA. CONDITIONS SHOULD BEGIN TO IMPROVE AFTER 10 AM. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES. PLEASE SLOW DOWN AND ALLOW FOR EXTRA DISTANCE BETWEEN THE VEHICLE AHEAD OF YOU. UTTECH
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.